Q. Kindly suggest ways to overcome migraine.

Answered by
Dr. Rajyaguru
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 22, 2016 and last reviewed on: Feb 09, 2021

Hi doctor,

My company is putting down new carpeting. When I have been in the part of the building that has this new carpet, I get headaches, nausea, lack of concentration, tingling sensation in my fingertips and clammy hands. I have been diagnosed with migraines and some visual stimulus. Mainly flashing lights will give me headaches with similar symptoms I am getting from this carpeting. I started to have migraine when I was 13. Sometimes, I get severe symptoms such as complete numbness in body, unable to communicate and trouble seeing. I have lived with this for over 40 years and I am getting worried that I will not be able to work. I have reached out to human resources and they basically suggested to get glasses to protect my eyes. Any of your help would be appreciated.

#

Hi,

Welcome to icliniq.com.

I clearly understand your symptoms.

The basic reason behind the whole issue is the autonomic imbalance which your nervous system shows to specific sensory inputs. Let me simplify that thing for you.

All the senses give input to our brain like smell, vision, taste, hearing and touch. Out of these five, the first two can have relatively major influence on our autonomic nervous system.

The autonomic nervous system is the part of nervous system which regulates blood circulation, digestion, respiration, cardiac rhythm, etc. The alteration of blood flow in the brain produces those flashes of light and sometimes a lost patch of vision in a field.

Now, people with migraine have little problem with these autonomic regulations and that is what is happening to you. The new smell is excessively disturbing your autonomic nervous system and so you have all the symptoms which you described.

The olfactory system gets adapted relatively quickly. So, if you continue to go there eventually you will get adopted.

If that does not happen, then you can use mechanical barriers such as a small mask to avoid the smell up to a certain extent, but it may not help much.

For nausea, I suggest Emefilm (Ondansetron) 8 mg, a thin mouth dissolving film of medicine to be kept below the tongue when you feel nauseated and Topiramate 50 mg twice a day for headache. Consult your doctor, discuss with him or her and take the medicine with consent.

For further information consult a neurologist online -->https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Related Questions:
My headache persists even after pituitary tumor surgery. What to do?

He has a history of a severe headache, and it has not improved with the drugs of a migraine ... Although headaches are common after pituitary gland tumor, the presence of on and off headaches after one month of surgery i...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

Can a migraine and a tension-type headache coexist?

.. like it is related to a subconscious anxiety and stress. It does not look like a migraine. However, the aura and the previous headache are classical of a migraine. A migraine and tension-type headache can co-exist. As your baby...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My migraine has been getting worse of late. What should I do?

Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full »

Does the blood pressure medication could cause headaches?

Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »

I am suffering from one side headache. How do i find headache specialist?

Query: Hi doctor, I have been suffering from one side headache since last 10 years. I was diagnosed with paranasal sinuses. I am taking medicines for sinus problem and a few periods for migraine. But no results found. Please guide me. Which department should I consult and get treated?  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.